Georgia, 2012Hail and Damaging Winds in Georgia, July 26, 2012
July 26, 2012 · NWS FFC · 10 events in 7 counties and zones
A mid-level ridge remained in place over the Southern Plains, with weak northwest flow continuing across the Southeast. Left over outflow boundaries from convection on the 25th helped to focus development on the 26th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3.0 million
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid-level ridge remained in place over the Southern Plains, with weak northwest flow continuing across the Southeast. Left over outflow boundaries from convection on the 25th helped to focus development on the 26th. Numerous thunderstorms developed, and several became severe with wind damage reported. Damage was reported from lightning strikes as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 26, 2:50 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 26, 2:50 PM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT THU JUL 26 2012
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
FORECAST CONCERNS CONTINUE TO BE THE HEAT AND CONVECTIVE POTENTIAL
TODAY AND TOMORROW. TEMPS TODAY APPEAR TO BE ON TRACK AGAIN FOR
REACHING HEAT ADVISORY CRITERIA. WHILE PROGGED 850 MB TEMPS ARE A
BIT LOWER FRIDAY AFTERNOON... THE FORECAST TEMP AND DEWPOINT
COMBINATION USING A BLEND OF MAV AND MET GUIDANCE STILL SUPPORTS
NEAR HEAT ADVISORY THRESHOLD ACROSS THE SOUTHEAST PORTION BUT WILL
HOLD OFF ON ANY NEW ISSUANCE ATTM TO PREVENT CONFUSION AND ISSUE
LATER ON IF SEEN FIT.
THE PRESENCE OF THE PERSISTENT WEAK LEE SFC TROUGH AND ADVECTION OF
SOME TROPICAL MOISTURE OFF THE NE GULF COAST WILL ALLOW FOR THE BEST
CHANCES OF CONVECTION ACROSS THE SOUTHWESTERN PORTION OF THE AREA
THIS AFTERNOON INTO EARLY EVENING. MOST GUIDANCE AGREES... HOWEVER
SOME HI-RES SOLUTIONS SUGGEST MORE SCATTERED DEVELOPMENT PROPAGATING
INTO PORTIONS OF NORTH GA DUE TO EITHER SUBTLE FEATURES OR OUTFLOW
FROM MORE ORGANIZED SIMULATED DEVELOPMENT IN THE SOUTH. WILL NOT BANK
MUCH ON THIS UNLESS UPDATES ARE NEEDED AND WILL ONLY MAINTAIN SLIGHT
POPS IN PARTS OF THE NORTH THIS AFTERNOON INTO EVENING AND HAVE
CHANCE POPS IN THE SOUTH. WITH MLCAPE VALUES UP TO 3000 J/KG...WEAK
VERTICAL SHEAR...AND PW VALUES OF 1.8-2.0 INCHES ACROSS MUCH OF THE
AREA...ANY STORM DEVELOPMENT WILL HAVE THE MAIN THREATS FOR STRONG
WINDS...HEAVY RAINFALL...FREQUENT LIGHTNING...AND SMALL HAIL.
ISOLATED SEVERE STORMS ARE ALSO POSSIBLE.
AS A RELATIVELY LOW AMPLITUDE UPPER LEVEL TROUGH SWINGS EASTWARD
ACROSS THE MIDWEST INTO THE NE CONUS TODAY THRU FRIDAY...AN
ASSOCIATED SFC FRONT WILL BEGIN TO INFLUENCE THE FORECAST AREA FROM
THE NORTH ON FRIDAY. MODEL GUIDANCE IS IN GENERAL CONSENSUS WITH
RELATIVELY LOW MOISTURE ASSOCIATED WITH THE FRONT AND THE SOLUTIONS
SEEM TO BE SLIGHTLY LESS PROGRESSIVE THAN BEFORE WITH THE SYSTEM.
THERE ARE SOME DISCREPANCIES AMONG THE MODELS WITH THE LOCATION OF
THE SFC FRONT...HOWEVER MOST AGREE WITH IT LINGERING NEAR THE TN
VALLEY INTO THE WEEKEND. PROGGED MID LEVEL RH INDICATED BETTER
MOISTURE ACROSS THE SOUTHERN PORTION OF THE AREA FRIDAY AFTERNOON
INTO NIGHT. ALL CONSIDERED...DECIDED TO HAVE CHANCE POPS IN THE
AFTERNOON WITH THE BEST PROBS IN THE NORTH AND SOUTHWEST...BECOMING
SLIGHT CHANCE OVERNIGHT AREA-WIDE.
03
.LONG TERM /SATURDAY THROUGH THURSDAY/...
FRONTAL BOUNDARY SLIDES INTO NORTH GA AT THE BEGINNING OF THE
PERIOD. SOME QUESTION AS TO HOW MUCH MOISTURE WILL ACCOMPANY THE
FRONT SO HAVE TWEAKED POPS A BIT NORTHWARD SATURDAY AND SATURDAY
NIGHT. OTHERWISE NO CHANGES TO THE FORECAST. DRIER INTO MONDAY BUT
MOISTURE RETURNING BY TUESDAY. WITH UPPER TROUGH FORMING OVER THE
SOUTHEAST...HIGHS RANGING INTO THE 80S AND LOW 90S BY THE END OF
THE PERIOD.
41
.PREVIOUS DISCUSSION/419 AM EDT THU JUL 26 2012/...
HIGH PRESSURE RIDGE STAYS OVER THE GULF AS FRONTAL BOUNDARY
PUSHES SOUTH THROUGH THE STATE SAT. A DEEP CLOSED LOW CENTER
TRACKS EAST ACROSS THE GREAT LAKES STATES TODAY AND INTO THE NEW
ENGLAND STATES FRI. ITS ASSOCIATED COLD FRONT MOVES SOUTH OUT OF
THE MS RIVER VALLEY AND INTO NW GA BY 00Z SAT. THIS FRONT
CONTINUES MOVING SOUTHWARD INTO NORTH FL BY 12Z- 18Z SUN. THIS
FRONT BRINGS IN A MUCH DRIER AIRMASS AND COOLER TEMPS FOR THE
STATE SUN AND MON. CONTINUING WITH JUST ISOLATED POPS SUN AND MON
WITH THE BEST AREA BEING CENTRAL GEORGIA. MOISTURE DOES INCREASE
AGAIN TUE/WED SO WILL KEEP ISO/SCT SHRA/TSRA BACK IN THE FORECAST
DAY 6-7.
01
&&
AVIATION...
18Z UPDATE...
MOSTLY VFR CONDITIONS EXPECTED THROUGH FORECAST PERIOD. BEST
CHANCE FOR TSRA SHOULD REMAIN NEAR THE SOUTHERN SITES OF KMCN AND
KCSG FOR THIS AFTERNOON... THEREFORE HAVE INCLUDED A TEMPO GROUP
AFTER 20Z. THERE IS STILL A SLIGHT CHANCE FOR ISOLATED DEVELOPMENT
AT THE OTHER SITES BUT TOO LOW TO MENTION. MOSTLY WNW TO W WINDS
AT 10 KTS OR LESS BECOMING W TO SW OVERNIGHT INTO FRIDAY. CIGS
LOOK TO BE SCT050 TO BKN040 THIS AFTERNOON WITH ENHANCED CU FIELD
OR STORM DEVELOPMENT AND BY NEAR 13Z FRIDAY COULD SEE SOME SCT025
WITH SCT100.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CONVECTION TIMING AND CIGS FRIDAY MORNING.
HIGH CONFIDENCE ALL ELSE.
03
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 74 96 73 97 / 10 30 20 20
ATLANTA 75 93 74 93 / 20 30 20 20
BLAIRSVILLE 68 88 67 89 / 10 40 30 10
CARTERSVILLE 74 93 72 95 / 10 30 20 10
COLUMBUS 76 95 75 95 / 20 30 20 30
GAINESVILLE 74 91 73 94 / 10 30 20 20
MACON 74 96 74 96 / 20 30 20 30
ROME 73 94 71 94 / 10 40 30 10
PEACHTREE CITY 73 93 71 93 / 20 30 20 20
VIDALIA 77 98 77 95 / 20 30 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CLARKE...
CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...
HANCOCK...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...
LAURENS...MACON...MADISON...MARION...MONROE...MONTGOMERY...
MORGAN...MUSCOGEE...OCONEE...OGLETHORPE...PEACH...PULASKI...
PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT...TALIAFERRO...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.
&&
SHORT TERM...BAKER
LONG TERM....41
AVIATION...BAKER
Hazardous weather outlook, Jul 26, 9:52 AM EST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1052 AM EDT THU JUL 26 2012
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271500-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1052 AM EDT THU JUL 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVER MUCH OF
NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING.
ISOLATED THUNDERSTORMS MAY BE SEVERE ACROSS CENTRAL GEORGIA.
.SYNOPSIS...
A BROAD UPPER LEVEL HIGH PRESSURE RIDGE OVER THE SOUTHERN STATES
WILL CONTINUE TO WEAKEN THROUGH THE END OF THE WEEK. A SURFACE
TROUGH WILL BECOME ENHANCED OVER CENTRAL GEORGIA TODAY.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS...LARGE HAIL...FREQUENT LIGHTNING AND HEAVY RAIN. THE MOST
LIKELY TIME FOR THUNDERSTORM DEVELOPMENT WILL BE THIS AFTERNOON
AND EVENING...WITH ISOLATED SEVERE POSSIBLE MAINLY CENTRAL GEORGIA.
.DISCUSSION...
CAPES WILL INCREASE 2000 TO 3000 THIS AFTERNOON WITH THE UPPER
LEVEL HIGH CENTERED OVER ALABAMA AND GEORGIA. PLENTY OF MOISTURE
IS STILL AVAILABLE FOR ISOLATED SEVERE STORMS TO BE POSSIBLE WITH
THE HEATING OF THE DAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 26, 3:55 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT THU JUL 26 2012
GAZ103-262130-
455 PM EDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WEBSTER COUNTY
UNTIL 530 PM EDT...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LEVERETTS...MOVING NORTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WEBSTER COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE LEVERETTS...WESTON...KIMBROUGH...CENTERPOINT AND DUMAS.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3192 8465 3203 8466 3204 8465 3206 8444
3197 8445 3196 8444 3193 8444 3191 8446
3191 8458
TIME...MOT...LOC 2054Z 198DEG 8KT 3195 8460Special weather statement, Jul 26, 4:20 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EDT THU JUL 26 2012
GAZ069-081-262145-
520 PM EDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN UPSON AND
CRAWFORD COUNTIES UNTIL 545 PM EDT...
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SALEM...MOVING NORTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
UPSON AND CRAWFORD COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE MUSELLA...KNOXVILLE...ROBERTA...SALEM AND
LOGTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3271 8421 3286 8424 3285 8412 3285 8402
3269 8399
TIME...MOT...LOC 2120Z 178DEG 8KT 3279 8414Special weather statement, Jul 26, 5:01 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT THU JUL 26 2012
GAZ090-262230-
601 PM EDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN CHATTAHOOCHEE
COUNTY UNTIL 630 PM EDT...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EELBECK/WEST FORT BENNING THE THUNDERSTORM
WAS NEARLY STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
CHATTAHOOCHEE COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE EELBECK/WEST FORT BENNING. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3244 8476 3245 8476 3249 8474 3252 8471
3253 8464 3250 8464 3249 8466 3244 8466
TIME...MOT...LOC 2201Z 171DEG 2KT 3248 8468Special weather statement, Jul 26, 5:02 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT THU JUL 26 2012
GAZ079-080-262230-
602 PM EDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TALBOT AND TAYLOR
COUNTIES UNTIL 630 PM EDT...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JUNCTION CITY THE THUNDERSTORM WAS NEARLY
STATIONARY.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TALBOT AND TAYLOR COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE HOWARD...JUNCTION CITY...BALDWINVILLE AND
TALBOTTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3269 8456 3268 8434 3257 8437 3257 8452
TIME...MOT...LOC 2203Z 170DEG 2KT 3260 8443
Special weather statement, Jul 26, 5:27 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT THU JUL 26 2012
GAZ067-262300-
627 PM EDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN MERIWETHER COUNTY
UNTIL 700 PM EDT...
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ODESSADALE...MOVING NORTH AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MERIWETHER COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE HARRIS CITY...STOVALL...DURAND...ODESSADALE AND
GREENVILLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3317 8472 3297 8459 3288 8484 3293 8487
3293 8486 3297 8487 3308 8487
TIME...MOT...LOC 2228Z 187DEG 3KT 3300 8479Special weather statement, Jul 26, 5:30 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT THU JUL 26 2012
GAZ089-090-262300-
630 PM EDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN MUSCOGEE AND CHATTAHOOCHEE COUNTIES UNTIL 700 PM EDT...
AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW STRONG THUNDERSTORMS OVER FORT BENNING AND LAWSON ARMY AIR
FIELD...MOVING NORTHEAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS MUSCOGEE AND CHATTAHOOCHEE COUNTIES THROUGH 700 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EELBECK/WEST FORT
BENNING...FORT BENNING AND LAWSON ARMY AIR FIELD...VISTA
TERRACE...SAINT MARYS HILLS...BENNING PARK...BENNING HILLS...CARTER
ACRES...BATTLE PARK...CUSTER ROAD TERRACE...SAND HILL...NORTH FORT
BENNING...CHRISTOPHER...CUSSETA...MANTA AND JAMESTOWN/SOUTH FORT
BENNING. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3223 8492 3227 8491 3232 8501 3244 8497
3259 8476 3258 8469 3257 8469 3256 8467
3252 8469 3253 8464 3250 8464 3249 8466
3224 8466 3223 8480 3222 8481
TIME...MOT...LOC 2229Z 230DEG 4KT 3231 8493
16Event by event
6 thunderstorm wind, 3 lightning, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Jones
- When
- July 26, 5:36 PM EST
- Where
- Jones County, 2.9 mi W of Van Buren
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 32.880, -83.580
Broadcast Media relayed a report of a gas station awning downed by strong winds. The awning only had two columns and was blown over, with most damage occurring because of the canopy hitting the ground.
Lightning, Taylor
- When
- July 26, 6:05 PM EST
- Where
- Taylor County, 3.36 mi SW of Howard
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.564, -84.419
The Middle Flint Regional 911 Call Center reported that lightning started a wildfire along South Fox Run Road west of Butler.
Thunderstorm Wind, Upson
- When
- July 26, 6:16 PM EST
- Where
- Upson County, 1.5 mi SSW of Pickard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.900, -84.410
The Upson County Emergency Manager reported several trees down in the western part of the county.
Thunderstorm Wind, Houston
- When
- July 26, 6:20 PM EST
- Where
- Houston County, 1.75 mi W of Wallston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 32.620, -83.630
Broadcast Media reported several trees down in Warner Robins.
Lightning, Upson
- When
- July 26, 6:20 PM EST
- Where
- Upson County, 0.98 mi ENE of Hannah Mill
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.935, -84.334
The Upson County Emergency Manager reported that a building and underground gas line were struck by lightning on Jeff Davis Road. Electrical outlets were blown in the building. The fire that was started where the gas line was struck was quickly put out by firefighters.
Hail, Peach
- When
- July 26, 6:25 PM EST to 6:30 PM EST
- Where
- Peach County, 0.58 mi W of Byron
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.650, -83.760
The public reported quarter sized hail in Byron.
Thunderstorm Wind, Taylor
- When
- July 26, 6:25 PM EST
- Where
- Taylor County, 2.82 mi SSW of Butler
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.510, -84.240
The Taylor County Emergency Manager reported that a few trees and a few power lines were blown down on several roads near Butler, including Ed Davis Road, Americus Road, Crossroad School Road, and North Davis Road.
Thunderstorm Wind, Jones
- When
- July 26, 7:06 PM EST
- Where
- Jones County, 2.71 mi SW of Clinton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 32.970, -83.580
Broadcast Media reported seven trees down southwest of Gray.
Thunderstorm Wind, Bibb
- When
- July 26, 7:20 PM EST to 7:30 PM EST
- Where
- Bibb County, 2.76 mi S of Payne City to 0.58 mi E of Bloomfield
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 32.830, -83.700
The Bibb County 911 Center and the public reported at least a dozen trees down across the city of Macon.
Lightning, Barrow
- When
- July 26, 10:15 PM EST
- Where
- Barrow County, 0.69 mi N of Winder
- Property damage
- $3.0 million
- Reported by
- Emergency Manager
- Coordinates
- 33.990, -83.720
A historic church, built in 1904, was completely destroyed by a lightning strike and resulting fire at 71 West Candler Street. The church was the oldest in Winder and had recently undergone over $700,000 worth of restoration and renovation, with only $10,000 left of repairs to go before it was fully restored. As it was, the historic church was worth millions. Firefighters were able to contain the blaze to the church alone, although other homes along the block were evacuated as a precaution.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Pennsylvania, July 26, 20122 deaths · 5 injured · $250,000 · EF0 · 53 events
- Flash Flood and Damaging Winds in Kentucky, July 26, 20121 death · 1 injured · $30,000 · 65 kt wind · 27 events
- Hail and Damaging Winds in New York, July 26, 20121 death · 1 injured · $34,000 · 1 in hail · 17 events
- Tornadoes and Damaging Winds in New York, July 26, 2012$10 million · EF1 · 29 events
- Heat in Pennsylvania, July 26, 20121 death · 8 events
- Flood and Hail in Pennsylvania, July 26 to 27, 2012$1.5 million · 1 in hail · 39 events
- Hail and Damaging Winds in Ohio, July 26, 2012$600,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Ohio, July 26, 2012$131,000 · 2 in hail · 40 events
- Tornadoes and Hail in Pennsylvania, July 26, 2012$104,000 · EF1 · 14 events
- Damaging Winds in New York, July 26, 2012$171,000 · 50 kt wind · 17 events
- Damaging Winds in West Virginia, July 26, 2012$245,000 · 50 kt wind · 9 events
- Flash Flooding and Damaging Wind in Kentucky, July 26 to 27, 2012$306,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398414, 398423, 398415, 398416, 398420, 398408, 398419, 398417, 398418, 398412.